Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 7, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jan 15, 2012, 6:38 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2012, 6:38 AM EST (11:38 UTC)
- Expired
- Jan 15, 2012, 6:00 PM EST
- In force
- 11 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
550 WHUS71 KOKX 151138 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 638 AM EST SUN JAN 15 2012 ...GUSTY WINDS AND ROUGH SEAS TODAY... ANZ330-335-338-340-345-350-353-355-152300- /O.NEW.KOKX.SC.Y.0007.120115T1138Z-120115T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 638 AM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * LOCATION...OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT OUT 20 NM...NEW YORK HARBOR...AND LONG ISLAND COASTAL WATERS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...2 TO 5 FT...HIGHEST ACROSS OCEAN. * TIMING...THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
197 WHUS71 KOKX 151703 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1203 PM EST SUN JAN 15 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...AND THE SOUTH SHORE BAYS OF LONG ISLAND... ANZ330-335-338-340-151815- /O.CAN.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- 1203 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE AN OCCASIONAL GUST TO 25 KT IS STILL POSSIBLE THROUGH EARLY AFTERNOON...WIND GUSTS HAVE BASICALLY FALLEN BELOW SMALL CRAFT LEVELS...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR LONG ISLAND SOUND...NEW YORK HARBOR...AND THE EASTERN BAYS OF LONG ISLAND. $$ ANZ345-350-353-355-152300- /O.CON.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1203 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 6 FT...HIGHEST EAST OF MORICHES INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
541 WHUS71 KOKX 152105 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 405 PM EST SUN JAN 15 2012 ...GUSTY WINDS AND ROUGH SEAS THIS AFTERNOON ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND...AND THE SOUTH SHORE BAYS OF LONG ISLAND... ...GALE CONDITIONS POSSIBLE ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND... ANZ355-160515- /O.CAN.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ /O.NEW.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 405 PM EST SUN JAN 15 2012 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-160515- /O.CON.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ /O.NEW.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 405 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS AFTERNOON. THEN WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT STARTING MONDAY NIGHT. * SEAS...3 TO 5 FT LATE THIS AFTERNOON...THEN 7 TO 10 FEET STARTING MONDAY NIGHT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ345-152300- /O.CON.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 405 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * LOCATION... SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST AROUND 15 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 2 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
048 WHUS71 KOKX 152308 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 608 PM EST SUN JAN 15 2012 ...GALE CONDITIONS POSSIBLE ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND... ANZ350-353-160715- /O.EXP.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ /O.CON.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 608 PM EST SUN JAN 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET * WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT LATE THIS AFTERNOON. THEN WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT STARTING MONDAY NIGHT. * SEAS...3 TO 5 FT LATE THIS AFTERNOON...THEN 7 TO 10 FEET STARTING MONDAY NIGHT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ345-160015- /O.EXP.KOKX.SC.Y.0007.000000T0000Z-120115T2300Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 608 PM EST SUN JAN 15 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS CONTINUE TO DIMINISH...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ANZ355-160715- /O.CON.KOKX.GL.A.0002.120116T2300Z-120117T1600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 608 PM EST SUN JAN 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 6:25 AM EST, 13 minutes earlier.
Area forecast discussion, Jan 15, 6:25 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 625 AM EST SUN JAN 15 2012 .SYNOPSIS... HIGH PRESSURE FROM THE GREAT LAKES WILL BUILD INTO THE REGION THROUGH TONIGHT. THE HIGH PRESSURE AREA SLIDES OFFSHORE ON MONDAY WITH LOW PRESSURE MOVING INTO THE OHIO VALLEY MONDAY NIGHT. AN ASSOCIATED WARM FRONT APPROACHES BY TUESDAY MORNING AND MOVES THROUGH WITH A COLD FRONT MOVING THROUGH TUESDAY NIGHT AS THE LOW MOVES THROUGH NORTHERN NEW ENGLAND AND INTO THE CANADIAN MARITIMES ON WEDNESDAY. HIGH PRESSURE WILL RETURN FOR WEDNESDAY INTO WEDNESDAY NIGHT. A WEAK ALBERTA CLIPPER LOW WILL APPROACH ON THURSDAY...AND MOVE TO THE EAST ON FRIDAY. ANOTHER WEAK FRONTAL SYSTEM WILL APPROACH FROM THE WEST ON SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... VERY COLD DAY IN STORE FOR THE REGION AS A STRONG HIGH PRESSURE AREA STARTS TO BUILD IN FROM THE WEST. PRESSURE GRADIENT WILL BE TIGHT ENOUGH FOR GUSTS UP TO AROUND 25 MPH ESPECIALLY WITH DAYTIME MIXING UP TO NEAR 900 MB. 850 MB TEMPS STAY BETWEEN -14 TO -16 WITH MAX TEMPS AVERAGING BETWEEN 10 AND 15 DEGREES BELOW NORMAL. MAX TEMPS WERE A COMBINATION OF COLDER MET GUIDANCE AND NAM12 SFC TEMPS. BOTH MAV AND MET WERE TOO WARM YESTERDAY SO FORECAST FAVORS COLDER GUIDANCE WHICH IS THE MET AND NAM12. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... PRIME RADIATIONAL COOLING CONDITIONS EXPECTED FOR TONIGHT WITH CHARACTERISTIC HIGH PRESSURE CENTERING OVER THE REGION WITH SOME RIDGING ALOFT. THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO DECREASE AND WINDS WILL LIGHTEN UNDER CLEARING SKIES. PREFERRED THE MAV GUIDANCE AS IT SEEMED TO CONVEY A BETTER SPATIAL VARIANCE FOR TEMPERATURES WITH LIGHT WIND FLOW. THIS WAS THE COLDER GUIDANCE ESPECIALLY FOR LOCATIONS NEAR THE PINE BARRENS OF LONG ISLAND. AFTER TEMPS BOTTOM OUT MOSTLY IN THE LOWER TEENS TO SINGLE DIGITS...REBOUNDING TEMPERATURES ARE EXPECTED ON MONDAY TO NEAR NORMAL LEVELS. BOTH GUIDANCE THOUGH SHOW TEMPS MAXING OUT JUST BELOW NORMAL AND CONSIDERING THAT MET NUMBERS PERFORMED RELATIVELY BETTER RECENTLY FOR HIGHS...WEIGHED MORE TOWARDS MET GUIDANCE IN THIS TIMEFRAME. THE AMOUNT OF WARMING WILL BE CRUCIAL IN THE DETERMINATION OF THE ENVIRONMENT FOR THE NEXT SYSTEM MOVING INTO THE OHIO VALLEY MONDAY NIGHT. CLOUDS WILL INCREASE BY THE END OF THE DAY ON MONDAY AND WINDS WILL ALREADY BE OUT OF THE SOUTHWEST. WITH ABUNDANT CLOUDS AND SOUTHWESTERLY FLOW...RELATIVELY WARMER TEMPS EXPECTED FOR MONDAY NIGHT. THERE WILL BE AN APPROACHING WARM FRONT IN ASSOCIATION WITH THE LOW DEVELOPING IN THE OHIO VALLEY. HOWEVER...EVEN MODEL SFC TEMPS ARE SHOWING INTERIOR AREAS STAYING NEAR TO JUST BELOW FREEZING. THE ONE TREND WITH MODEL GUIDANCE HAS BEEN TO SLOW DOWN THE WAA ALOFT AT 850 MB. SO...THAT WILL MEAN LESS MELTING OF HYDROMETEORS WITH A TOP DOWN APPROACH TO PRECIP TYPE. THEREFORE...AN INCREASING CHANCE OF RAIN/SNOW MIX FOR INTERIOR TO START AND RAIN NEAR THE COAST. THE POPS INCREASE TOWARDS TUESDAY MORNING. BY 06Z TO 12Z TUES...WAA ALOFT INCREASES ESPECIALLY IN THE NAM SOLUTION. THEREFORE...ENOUGH MELTING MAY OCCUR ALOFT FOR SOME FREEZING RAIN OR IF THERE IS A HIGH ENOUGH SUB FREEZING LAYER NEAR THE SFC...SLEET. THERE IS UNCERTAINTY WITH EXACTLY WHAT THE MOST DOMINANT PRECIP TYPE WILL BE...ESPECIALLY SINCE QPF IS FORECAST TO JUST BE ON THE ORDER OF LESS THAN A TENTH OF AN INCH. MODELS SHOW SOME BREAKS IN THE PRECIP FIELD...THEREFORE THIS MAY BE MORE PERIODIC IN NATURE. ENOUGH WARMING TAKES PLACE WITH STRONGER SOUTHWESTERLY FLOW DEVELOPING ON TUESDAY AFTER WARM FRONT MOVES THROUGH. PARENT LOW STRENGTHENS AND MOVES TOWARDS NORTHERN NEW ENGLAND. HENCE...PRECIP TYPE WILL CHANGE TO ALL RAIN BY MID MORNING FOR THE ENTIRE FORECAST REGION. POPS WILL BE LIKELY AT THIS POINT WITH INCREASING POSITIVE VORTICITY ALOFT AND APPROACHING UPPER LEVEL TROUGH AS WELL AS THE APPROACHING COLD FRONT. QPF AMOUNTS UNCERTAIN BUT LOOK TO BE GENERALLY UNDER A HALF INCH...DEPENDING ON THE BREAKS WITHIN THE PRECIP FIELD. POPS TREND DOWNWARD TUESDAY NIGHT WITH RAIN TAPERING OFF AFTER THE COLD FRONT PUSHES THROUGH. HIGH PRESSURE WILL START TO BUILD IN FROM THE WEST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... COLDER BUT STILL NEAR AVG TEMPS SHOULD FOLLOW FOR WED-THU...WITH A WEAKENING ALBERTA CLIPPER LOW POSSIBLE BRINGING SOME LIGHT SNOW THU AFTERNOON/NIGHT. ANOTHER WEAK FRONTAL SYS APPROACHING FROM THE W PER LAST COUPLE RUNS OF THE ECMWF AND PRECEDED BY LARGE SCALE WAA COULD ALSO BRING SOME LIGHT FRI NIGHT-SAT..WITH TEMPS RISING TO ABOUT 5 DEG ABOVE AVG FOR FRI...AND UP TO 10 DEG ABOVE AVG ON SAT...WITH HIGHS NEARING 50 IN NYC METRO AND LONG ISLAND. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... HIGH PRESSURE BUILDS IN FROM THE WEST THROUGH THE FORECAST PERIOD. VFR. GUSTY NORTHWEST WINDS THROUGH TODAY...WITH GUSTS TO AROUND 25 KT POSSIBLE...DIMINISH EARLY THIS EVENING. TOWARD THE END OF THE FORECAST WINDS COULD BECOME LIGHT AND VARIABLE AS THE CENTER OF THE HIGH BUILDS TOWARD THE TERMINALS. OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... MONDAY...VFR. GUSTY SW WINDS IN THE AFTERNOON. MONDAY NIGHT AND TUESDAY...SUB VFR POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY...WITH MAINLY LIGHT RAIN NYC/LONG ISLAND/COASTAL CT...AND PROBABLY A LIGHT WINTRY MIX ELSEWHERE. LIKELY SUB-VFR WITH RAIN THROUGHOUT TUESDAY. GUSTY SW-WSW WINDS POSSIBLE. TUESDAY NIGHT...SHRA POSSIBLY MIXING WITH CHANGING TO SHSN MAINLY IN THE EVENING...THEN BECOMING VFR WITH GUSTY NW WINDS. WEDNESDAY...VFR WITH GUSTY NW WINDS. WEDNESDAY NIGHT-THURSDAY. VFR. GUSTY SW WINDS POSSIBLE THURSDAY AFTERNOON. THURSDAY NIGHT...SUB-VFR POSSIBLE WITH -SN. GUSTY SW WINDS POSSIBLE. && .MARINE... WINDS AND SEAS ON THE OCEAN WATERS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS THIS MORNING AND THE ADVISORY HAS BEEN CANCELLED. THERE COULD BE AN OCCASIONAL GUST AROUND 25 KT RIGHT BEHIND THE COLD FRONT THAT WAS MOVING SOUTH OF THE WATERS EARLY THIS MORNING. OTHERWISE...HIGH PRESSURE BUILDS TOWARD THE WATERS TODAY AND MOVES OFF THE COAST MONDAY INTO MONDAY NIGHT. WINDS AND SEAS REMAIN BELOW ADVISORY UNTIL LATE IN THE AFTERNOON MONDAY AS SOUTHERLY WINDS INCREASE BEHIND THE HIGH AND AHEAD OF A COLD FRONT MOVING INTO THE OHIO VALLEY. SMALL CRAFT GUSTS WILL BE LIKELY MONDAY NIGHT ON ALL THE WATERS...WITH SOME GALE FORCE GUSTS POSSIBLE ON THE OUTER OCEAN WATERS EAST OF MORICHES INLET. WINDS DIMINISH SOMEWHAT TUESDAY...EXCEPT ON THE OCEAN WATERS...AS LOW PRESSURE MOVES TO THE NORTH. A COLD FRONT MOVES ACROSS THE WATERS TUESDAY NIGHT AND WINDS SHIFT TO THE WEST TO NORTHWEST WITH GALE FORCE GUSTS ON THE OCEAN AND SMALL CRAFT ON THE REST OF THE WATERS. THESE CONDITIONS ARE EXPECTED TO PERSIST INTO WEDNESDAY NIGHT WITH IMPROVING CONDITIONS LATE. HIGH PRESSURE BUILDS IN THURSDAY WITH SEAS ON THE OCEAN DIMINISHING BELOW SMALL CRAFT LEVELS. && .HYDROLOGY... NO PRECIPITATION EXPECTED THROUGH MONDAY. NEXT SYSTEM LATE MON NIGHT THROUGH TUE NIGHT LOOKS TO PRODUCE GENERALLY LESS THAN A HALF INCH BUT THIS COULD CHANGE WITH SUBSEQUENT MODEL RUNS. && .EQUIPMENT... THE KOKX WSR-88D WILL BE DOWN FOR THE INSTALLATION OF DUAL POLARIZATION SOFTWARE AND HARDWARE THROUGH JANUARY 29TH. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...JM NEAR TERM...JM SHORT TERM...JM LONG TERM...GOODMAN AVIATION...MET MARINE...MET HYDROLOGY...JM EQUIPMENT...
Hazardous weather outlook, Jan 15, 4:17 AM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 417 AM EST SUN JAN 15 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-160930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 417 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-160930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 417 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-160930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 417 AM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:05 PM EST | Gale Watch | OKX | 12 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.